MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A4: weight: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot # combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved r2p device was used during a left brachial access approach for treating a right ostial sfa.The balloon was not able to be advanced because the sheath had kink.The procedure could not be completed.Estimated blood loss was less 250 ccs.The patient was not injured, medical or surgical intervention was not required.Patient condition was stable.Procedure had to be stopped.The event occurred intra-operative.
 
Event or Problem Description
Additional information was received on 25 jul 2023: the procedure was completed on another day.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide additional information in section b5, to update section h3 and to provide the completed investigation results.One r2p sheath and dilator assembly was returned to for assessment.The sample was subject to visual analysis.The dilator is inserted and locked into the sheath.There is a kink on the sheath 0.7-1.0 cm from the sheath hub.The hub is screwed in tight to the sheath.No other damage is noted on the sheath.The complaint can be confirmed for sheath damage because the returned sample is kinked near the hub.The exact root cause cannot be determined.The likely root cause is the sheath kinked during the procedure and prevented the balloon from advancing.The sheath used during the procedure was expired and terumo does not validate the use of devices after expiration.Review of device history record (dhr) showed there were no issues noted during the manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17421592
Report Number1118880-2023-00382
Device Sequence Number13018118
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public00389701011547
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C12W
Device Lot NumberXN06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date07/29/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METACROSS BALLOOON
Patient Age69 YR
Patient SexMale
Patient EthnicityHispanic